Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 18, 2011Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2011, 4:55 PM EDT for Burlington County, New Jersey. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 4:55 PM EDT (20:55 UTC)
Expired
Aug 18, 2011, 6:00 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:20 PM EDTHAIL 0.5Vincentown, NJ
Aug 18, 5:30 PM EDTHAIL 0.5Pemberton, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WWUS81 KPHI 182055
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT THU AUG 18 2011

NJZ019-020-027-182200-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
455 PM EDT THU AUG 18 2011

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR LEISURETOWNE...TABERNACLE AROUND
500 PM...PEMBERTON HEIGHTS...PEMBERTON AROUND 515 PM...COUNTRY LAKE
ESTATES...BROWNS MILLS AROUND 530 PM...NEW EGYPT AROUND 545 PM...
CEDAR GLEN LAKES AND WHITING AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4010 7447 3989 7432 3980 7481 3990 7489

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:33 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 18, 3:33 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT THU AUG 18 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE AREA TONIGHT. THIS FRONT MAY
THEN STALL IN OUR REGION FRIDAY INTO SATURDAY AS A WEAK LOW PRESSURE
SYSTEM DEVELOPS ALONG IT. A WEAK DISTURBANCE MAY MOVE THROUGH
SATURDAY NIGHT INTO SUNDAY, THEN A STRONGER COLD FRONT IS FORECAST
TO CROSS THE AREA LATER SUNDAY. THIS FRONT IS ANTICIPATED TO BE EAST
OF OUR AREA MONDAY AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY.
THIS HIGH THEN DOMINATES OUR WEATHER TUESDAY AND WEDNESDAY BEFORE
SETTLING TO THE SOUTH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEE THE HYDROLOGY SECTION BELOW FOR ADDED DETAIL ON THE FLASH FLOOD
WATCH FOR MUCH OF OUR AREA FROM LATE TONIGHT INTO OR THROUGH FRIDAY
NIGHT.

A BIT OF A BREAK WAS OCCURRING THIS AFTERNOON FROM THE MORNING
CONVECTION THAT WAS ASSOCIATED WITH WARM ADVECTION PROCESSES. AN
INSTABILITY LINE WAS NOTED IN SATELLITE IMAGERY FROM NORTHEASTERN
PENNSYLVANIA SOUTH-SOUTHWESTWARD INTO CENTRAL MARYLAND AT MID
AFTERNOON. NOT MUCH ACTIVITY WAS OCCURRING IN MOST OF THE
PENNSYLVANIA PORTION OF THE LINE. THIS DIURNAL ACTIVITY MAY TRY TO
PLAY OUT EARLY THIS EVENING. HOWEVER...AS LOW PRESSURE MAINLY ALOFT
ADVANCES EASTWARD OVERNIGHT...ADDITIONAL SHOWERS AND SOME
THUNDERSTORMS ARE EXPECTED TO RETURN...AFTER MIDNIGHT OR TOWARD
MORNING ESPECIALLY NORTH AND WEST. ANY OF THE THUNDERSTORMS COULD
PRODUCE LOCALIZED HEAVY RAIN WITH HIGH RAIN RATES...EXCEEDING TWO
INCHES PER HOUR. PERHAPS THIS LATTER WILL BE MORE LIKELY FRIDAY.

LOW TEMPERATURES MAY NOT FALL MUCH AS DEW POINTS WILL BE CREEPING UP
AND INCREASING CLOUDS WILL INHIBIT TEMPERATURE LOSS. MOS GUIDANCE
LOOKED ACCEPTABLE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
LOW PRESSURE SURFACE AND ALOFT WILL MOVE INTO WESTERN PORTIONS OF
OUR AREA DURING FRIDAY MORNING...WITH THE NAM INDICATING A SURFACE
LOW OVER THE CHESAPEAKE AND NORTHEASTERN MARYLAND REGION FRIDAY
AFTERNOON. ONGOING SCATTERED TO BROKEN SHOWERS AND THUNDERSTORMS
FROM LATE TONIGHT WILL BLEED INTO FRIDAY MORNING...WITH ACTIVITY
EXPECTED TO GROW SOUTH AND EAST INTO THE AFTERNOON. AGAIN...WITH
HIGH PRECIPITABLE WATER VALUES AND RATHER SLOW-MOVING CELLS WHICH
MAY TEND TO CLUSTER...EXCESSIVE RAINFALL IS NOT OUT OF THE
QUESTION...ALTHOUGH THE FLASH FLOOD WATCH IS JUST ABOVE THE
LOW-CONFIDENCE THRESHOLD.

NAM MOS WAS MORE AGGRESSIVE WITH CLOUDS AND PRECIPITATION...AND
HENCE FORECAST LOWER HIGH TEMPERATURES. A BLEND WITH THE WARMER GFS
MOS WAS USED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THIS TIME FRAME CONTINUES THE UNSETTLED THEME WITH UPPER-LEVEL
TROUGHING ACROSS THE NORTHEAST AND MID ATLANTIC. IN ADDITION, A
SURFACE BOUNDARY WILL BE IN THE AREA TO START BEFORE A STRONGER
FRONT MOVES THROUGH LATE SUNDAY. WHILE THE LARGE SCALE PICTURE
IS GENERALLY AGREED UPON BY THE GUIDANCE, THERE IS LOWER CONFIDENCE
REGARDING THE DETAILS. THE STRONGER FRONT SHOULD SWEEP EAST OF THE
AREA BY EARLY MONDAY WITH LARGE HIGH PRESSURE BUILDING IN FROM THE
WEST TUESDAY AND WEDNESDAY. THIS SHOULD BRING MUCH DRIER AIR INTO
THE REGION FOR A FEW DAYS BEFORE SOMEWHAT OF A RETURN FLOW STARTS
DEVELOPING TOWARD THURSDAY.

FRIDAY NIGHT AND SATURDAY...AN UPPER TROUGH REMAINS ACROSS THE AREA
WITH A SURFACE BOUNDARY STALLED IN THE VICINITY. A WEAK SURFACE LOW
SHOULD TEND TO TRACK GENERALLY ACROSS THE DELMARVA REGION AS WELL.
SEVERAL SHORT WAVES EMBEDDED IN THE WEST/NORTHWEST FLOW WILL TEAM UP
WITH SURGES OF WAA AND MOISTURE ADVECTION TO INITIATE CONVECTION.
THE GREATEST CONCENTRATION OF CONVECTION SHOULD BE IN THE AFTERNOON
AND EVENING HOURS. HOWEVER, DEPENDING ON THE TIMING OF ANY SUBTLE
SHORT WAVES TEAMING UP WITH AT LEAST MID LEVEL INSTABILITY COULD
KEEP ISOLATED TO SCATTERED CONVECTION GOING DURING THE NIGHT. PW
VALUES ARE FORECAST TO BE AROUND 1.5 INCHES, THEREFORE LOCALLY HEAVY
CONVECTIVE RAIN WILL BE POSSIBLE. THE CONVECTION MAY TEND TO BE LESS
ON SATURDAY AS THE TROUGH AXIS SHIFTS EAST. THE GFS MAY BE OVERDONE
AS A RESULT WITH THE CONVECTION. BASED ON THE FLOW, CONVECTIVE
ELEMENTS MAY STILL BE SLOW MOVERS FRIDAY NIGHT THUS LOCALLY
ENHANCING THE RAINFALL RATES. GIVEN THE WEALTH OF RAIN THAT HAS
FALLEN ACROSS MANY AREAS THUS FAR THIS MONTH, A PORTION OF THE FLASH
FLOOD WATCH FROM THE NEAR/SHORT TERMS WILL BE IN EFFECT UNTIL 10Z
SATURDAY.

SUNDAY AND MONDAY...A MORE SIGNIFICANT UPPER-LEVEL TROUGH WILL MOVE
THROUGH SUNDAY AND SUNDAY NIGHT. THIS WILL DRIVE A STRONGER SURFACE
COLD FRONT ACROSS THE REGION. AS THE HEIGHTS FALL MORE
SUBSTANTIALLY AND A BELT OF STRONGER MID LEVEL FLOW ACCOMPANIES THE
TROUGH, A MORE ORGANIZED CONVECTIVE THREAT MAY UNFOLD. AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED SUNDAY AND
SUNDAY NIGHT WITH THE COLD FRONT AND POSSIBLY EVEN INITIALLY WITH A
LEE SIDE TROUGH OR LEAD WEAK SURFACE DISTURBANCE. LOCALLY HEAVY RAIN
WILL AGAIN BE POSSIBLE WITHE SOME SIGNALS IN THE MODEL GUIDANCE
POINTING TO SOME ORGANIZED CLUSTERS OF STRONGER CONVECTION. AT THIS
POINT, THE 12Z NAM LOOKS OVERDONE WITH ITS STRONGER AND MORE
CONSOLIDATED SURFACE REFLECTION SUNDAY AFTERNOON. THE FRONT SHOULD
BE SHUNTED TO OUR EAST EARLY MONDAY MORNING AS LARGE HIGH PRESSURE
ARRIVES FROM THE WEST. SOME MODEL GUIDANCE LINGERS THE FRONT BACK
SOME MONDAY WHICH WOULD ALLOW FOR ISOLATED CONVECTION, HOWEVER FOR
NOW WE WILL PUSH THE FRONT FAR ENOUGH EAST AND JUST KEEP A SLIGHT
CHC POP MAINLY INLAND.

TUESDAY THROUGH THURSDAY...HIGH PRESSURE IS FORECAST TO SETTLE
ACROSS THE AREA TUESDAY AND WEDNESDAY BEFORE SETTLING TO THE
SOUTHEAST THURSDAY. THIS ALONG WITH THE ASSOCIATED AIRMASS WITH THE
LARGE SURFACE HIGH WOULD BRING MUCH DRIER AIR INTO OUR REGION.
THEREFORE, WE FAVORED A DRY FORECAST AND LOWER DEW POINTS. WE MAY
START TO GET SOME RETURN FLOW BY THURSDAY AS THE SURFACE HIGH BEGINS
TO ELONGATE AND SHIFT TO OUR SOUTH AND EAST.

FOR SUNDAY NIGHT THROUGH THURSDAY, WE INITIALIZED WITH HPC GUIDANCE
/A BLEND OF THE GEFS AND ECMWF ENSEMBLE MEAN/ THEN MADE SOME MAINLY
MINOR TWEAKS BASED ON ADDITIONAL COLLABORATION.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE WARM ADVECTION-ASSOCIATED CONVECTION EARLIER THIS MORNING
DISSIPATED BY MIDDAY...AND DIURNALLY-INDUCED CUMULUS CLOUDS WERE
PREVALENT AROUND THE AREA THIS AFTERNOON. SOME OF THE CUMULUS WAS
ABLE TO TOWER INTO ISOLATED CONVECTION...AND SATELLITE IMAGERY
SHOWED AN INSTABILITY LINE FROM NORTHEASTERN PENNSYLVANIA SOUTH-
SOUTHWESTWARD INTO CENTRAL MARYLAND. SOME OF THIS WILL ADVANCE
EASTWARD...BUT FOR NOW JUST A CB MENTION WAS USED TO ALLUDE TO THE
SCATTERED AFTERNOON AND EARLY EVENING CONVECTION.

VFR CONDITIONS SHOULD PREVAIL EARLY TONIGHT...BUT THEN MODEL
GUIDANCE...ESPECIALLY THE GFS...IS HINTING AT ANOTHER ROUND OF
SCATTERED TO POSSIBLY BROKEN CONVECTION OVER OUR CENTRAL AND PERHAPS
NORTHERN TAF SITES AFTER 06Z FRIDAY AND EXTENDING INTO ABOUT MID OR
LATE FRIDAY MORNING...WITH THE FIRST IN A SERIES OF SHORT WAVES
MOVING THROUGH. A TEMPO GROUP FOR MARGINAL VFR CONDITIONS IN SHOWERS
AND SOME THUNDERSTORMS WAS USED TOWARD AND AFTER SUNRISE. IF THIS
COMES TO PASS...IT IS EXPECTED TO MORPH INTO ADDITIONAL SHOWERS
LATER FRIDAY AND INTO FRIDAY NIGHT AS SURFACE LOW PRESSURE COALESCES
OVER THE CHESAPEAKE AREA AND NORTHEASTERN MARYLAND FRIDAY
AFTERNOON.  GENERAL VFR WEATHER WITH EXCURSIONS TO MARGINAL VFR OR
LOWER IN PRECIPITATION CAN BE EXPECTED FRIDAY AFTERNOON.

OUTLOOK...
FRIDAY NIGHT...LOCALLY SUB-VFR DUE TO ANY SHOWERS AND THUNDERSTORMS
AND PERHAPS SOME FOG.

SATURDAY...GENERALLY VFR WITH LOW CONFIDENCE REGARDING ANY LINGERING
CONVECTION.

SUNDAY...A STRONGER COLD FRONT MOVES INTO THE AREA WITH AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS. SUB-VFR CONDITIONS ARE
ANTICIPATED WITH ANY SHOWERS AND THUNDERSTORMS.

MONDAY AND TUESDAY...VFR AS HIGH PRESSURE BUILDS IN, HOWEVER CANNOT
RULE OUT SOME LOCALIZED EARLY MORNING FOG.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA TONIGHT AND FRIDAY.

LOW PRESSURE APPROACHING FROM THE WEST TONIGHT WILL MOVE INTO
WESTERN PORTIONS OF OUR AREA FRIDAY. A SOUTHERLY FLOW IS EXPECTED
THROUGH THIS PERIOD. GUSTS BETWEEN 15 AND 20 KNOTS MAY OCCUR AT
TIMES...BUT 925 HPA WINDS ARE FORECAST TO BE GENERALLY 15 KNOTS OR
LESS.

SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE FORECAST TO DEVELOP IN
RESPONSE TO THE LOW PRESSURE SURFACE AND ALOFT....POSSIBLY SOME LATE
TONIGHT AND EARLY FRIDAY MORNING BUT MORE AS FRIDAY PROGRESSES. ANY
OF THE THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS AND LIGHTNING
BUT WOULD BE MORE LIKELY TO YIELD LOCALLY HEAVY RAIN WHICH WILL
REDUCE VISIBILITIES SIGNIFICANTLY NEARBY.

OUTLOOK...
THE WINDS AND SEAS ARE ANTICIPATED TO REMAIN BELOW SMALL CRAFT
ADVISORY FRIDAY NIGHT THROUGH TUESDAY. A WEAK FRONT NEAR THE AREA
FRIDAY NIGHT SHOULD FOCUS SOME SHOWERS AND THUNDERSTORMS WITH
POTENTIALLY LOCALLY ENHANCED WINDS AND SEAS. SOME WEAKNESS MAY STILL
BE IN THE VICINITY SATURDAY, THEREFORE CANNOT RULE OUT AN ISOLATED
SHOWER OR THUNDERSTORM. A STRONGER COLD FRONT WILL APPROACH SUNDAY
THEN SWEEP EAST OF THE AREA BY EARLY MONDAY. THE SOUTHERLY FLOW
AHEAD OF THE FRONT SHOULD INCREASE SOME SUNDAY BUT SHOULD REMAIN
UNDER 25 KNOTS. THE NAM SEEMS TO ROBUST WITH THE SURFACE REFLECTION
ALONG THE FRONT. HIGH PRESSURE BUILDS IN TUESDAY AND WEDNESDAY WITH
A GENERAL OFFSHORE FLOW. OCEAN SEAS SHOULD TOP OUT NO HIGHER THAN
4 FEET.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF OUR AREA EXCEPT THE
FAR SOUTHERN ZONES. WITH AN UPPER TROUGH OF MODERATE STRENGTH MOVING
ONLY SLOWLY THROUGH THE AREA LATE TONIGHT FRIDAY AND FRIDAY NIGHT...
AND WHICH TRIES TO TAKES AN ALMOST NEGATIVE TILT...COMBINED WITH A
SLOW-MOVING SURFACE FRONT...SCATTERED CONVECTION MAY GROW INTO SOME
CLUSTERS OF HEAVY RAINFALL LATE TONIGHT AND FRIDAY. WITH HIGH
ANTECEDENT PRECIPITATION HAVING RENDERED THE GROUND SATURATED...
RUNOFF WILL BE HIGH FROM ANY STORMS AND WILL CAUSE URBAN AND SMALL
STREAM FLOOD PROBLEMS TO RENEW. GRIDDED FLASH FLOOD GUIDANCE
INDICATED THAT AREAS ALONG THE I-95 CORRIDOR AND INTO EAST-
CENTRAL NEW JERSEY ARE THOUGHT TO BE MOST VULNERABLE. 1/2 TO 1
INCH OF MORE GENERAL PRECIPITATION THROUGH FRIDAY NIGHT IS
EXPECTED TO BE LOCALLY 2 TO 4 INCHES WITH ANY HIGH RAIN RATE
THUNDERSTORMS. PRECIPITABLE WATER VALUES LOOK TO BE BETWEEN 1 AND
1.8 INCHES. THE WATCH WILL EXTEND THROUGH 02Z SATURDAY NORTH...BUT
THROUGH FRIDAY NIGHT /10Z SATURDAY/ CENTRAL AND SOUTH AS LOW LEVEL
FORCING MAY HAVE A LONGER DURATION THERE ACCORDING TO MODEL OMEGA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     PAZ054-055-060>062.
     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR PAZ067>071.
NJ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     NJZ001-007>010-012.
     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR NJZ013>027.
DE...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR DEZ001.
MD...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR MDZ008-012.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...
SHORT TERM...
LONG TERM...GORSE
AVIATION.../GORSE
MARINE.../GORSE
HYDROLOGY...
Hazardous weather outlook, Aug 18, 3:47 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT THU AUG 18 2011

NJZ001-007>010-012-PAZ054-055-060>062-192000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
347 PM EDT THU AUG 18 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ013>027-PAZ067>071-192000-
NEW CASTLE-CECIL-KENT MD-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
347 PM EDT THU AUG 18 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-192000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
347 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT WILL BE
CAPABLE OF PRODUCING LOCAL DOWNPOURS, WHICH MAY LEAD TO LOCALIZED
POOR DRAINAGE AND ROADWAY FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY AND
SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH MAY
LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-192000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-192000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
347 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 3:32 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT THU AUG 18 2011

NJZ015-018-019-PAZ069-071-182030-
BUCKS PA-CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-
332 PM EDT THU AUG 18 2011

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CAMDEN...
MERCER...PHILADELPHIA...BUCKS AND BURLINGTON COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 4 MILES EAST OF CAMDEN...
MOVING NORTHEAST AT 25 MPH. THE SHOWER WILL BE NEAR
MOORESTOWN-LENOLA...CINNAMINSON...RAMBLEWOOD...MOUNT LAUREL AROUND
340 PM...RIVERSIDE AROUND 345 PM...DELANCO...ANDALUSIA...CORNWELLS
HEIGHTS-EDDINGTON AROUND 350 PM...WILLINGBORO AND EDGEWATER PARK
AROUND 355 PM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
FEW LIGHTNING STRIKES ARE ALSO POSSIBLE.

LAT...LON 3986 7505 3997 7515 4025 7471 4014 7460
      4002 7453

HEAVENER
Special weather statement, Aug 18, 4:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT THU AUG 18 2011

NJZ012>015-019-020-182115-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-WESTERN MONMOUTH NJ-
417 PM EDT THU AUG 18 2011

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TRENTON...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR CROSSWICKS...NEW EGYPT AROUND
430 PM...CREAM RIDGE...IMLAYSTOWN AROUND 445 PM...CLARKSBURG...SIX
FLAGS THEME PARK AROUND 500 PM...WEST FREEHOLD AND ADELPHIA AROUND
515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4041 7422 4015 7404 4000 7458 4017 7472

HEAVENER
Special weather statement, Aug 18, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT THU AUG 18 2011

NJZ019-020-027-182200-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
455 PM EDT THU AUG 18 2011

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR LEISURETOWNE...TABERNACLE AROUND
500 PM...PEMBERTON HEIGHTS...PEMBERTON AROUND 515 PM...COUNTRY LAKE
ESTATES...BROWNS MILLS AROUND 530 PM...NEW EGYPT AROUND 545 PM...
CEDAR GLEN LAKES AND WHITING AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4010 7447 3989 7432 3980 7481 3990 7489

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:53 AM EDTSpecial Weather StatementPHIMorris, Somerset, Sussex52 min
Aug 18, 6:35 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Morris and 2 more3 hr
Aug 18, 7:29 AM EDTSpecial Weather StatementPHICamden, Gloucester61 min
Aug 18, 8:16 AM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester59 min
Aug 18, 8:57 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Monmouth and 1 more3 hr
Aug 18, 3:12 PM EDTFlash Flood WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more29 hr
Aug 18, 3:32 PM EDTSpecial Weather StatementPHIBurlington58 min
Aug 18, 3:50 PM EDTAreal Flood AdvisoryPHIBurlington, Camden51 min
Aug 18, 4:17 PM EDTSpecial Weather StatementPHIMonmouth58 min
Aug 18, 5:20 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean33 min
Aug 18, 6:12 PM EDTSpecial Weather StatementPHIMiddlesex63 min
Aug 18, 6:33 PM EDTSpecial Weather StatementPHIMercer57 min
Aug 18, 7:34 PM EDTSpecial Weather StatementPHIMonmouth56 min
Aug 18, 7:37 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem53 min
Aug 18, 7:43 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren62 min
Aug 18, 7:47 PM EDTAreal Flood AdvisoryPHISussex, Warren3 hr
Aug 18, 7:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden61 min
Aug 18, 2:57 AM EDTSpecial Weather StatementPHIBerks63 min
Aug 18, 3:53 AM EDTSpecial Weather StatementPHIBerks52 min
Aug 18, 4:48 AM EDTSpecial Weather StatementPHIChester, Montgomery57 min
Aug 18, 5:45 AM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia60 min
Aug 18, 6:04 AM EDTSpecial Weather StatementPHIBerks, Chester41 min
Aug 18, 9:29 AM EDTAreal Flood AdvisoryPHIDelaware2 hr
Aug 18, 5:30 PM EDTSpecial Weather StatementPHIMonroe60 min
Aug 18, 5:48 PM EDTSevere Thunderstorm WarningPHIChester57 min
Aug 18, 6:18 PM EDTSpecial Weather StatementPHIChester57 min
Aug 18, 6:39 PM EDTSevere Thunderstorm WarningPHIChester66 min
Aug 18, 6:59 PM EDTFlash Flood WarningPHIChester2 hr
Aug 18, 7:14 PM EDTSevere Thunderstorm WarningPHIChester, Delaware50 min
Aug 18, 7:28 PM EDTSpecial Weather StatementPHIChester62 min
Aug 18, 7:31 PM EDTSpecial Weather StatementPHIMonroe59 min
Aug 18, 7:58 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery31 min
Aug 18, 6:04 PM EDTAreal Flood AdvisoryPHICecil116 min
Aug 18, 6:44 PM EDTSpecial Weather StatementPHINew Castle61 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.